Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Sep 5, 2021, 3:16 PM CDT for Andrews County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 3:16 PM CDT (20:16 UTC)
- Expired
- Sep 5, 2021, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.25 in
- Wind
- 50
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS84 KMAF 052016
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM CDT Sun Sep 5 2021
TXZ050-051-052045-
Martin TX-Andrews TX-
316 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southeastern Andrews
and west central Martin Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Andrews, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 10212 3209 10240 3235 10259 3247 10222
TIME...MOT...LOC 2016Z 157DEG 14KT 3227 10234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Sep 5, 2:03 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 5, 2:03 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 203 PM CDT Sun Sep 5 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Sun Sep 5 2021 Scattered showers and isolated thunderstorms are ongoing across portions of the area at issuance, with showers and associated MVFR ceilings expected to continue impacting HOB for the first hour or two of the forecast period. Trends through this evening remain difficult to pin down with additional showers/thunderstorms possible at most terminals, though uncertainty in timing/location precludes definitive TS inclusion at this time. Have handled with VCSH at INK, MAF, and PEQ, and will monitor and amend as needed there and elsewhere. Outside of storms, VFR conditions will prevail, with winds shifting to the N/NE at all terminals as a weak front continues to progressing through the region. && .SHORT TERM... (This afternoon through Monday night) Issued at 201 PM CDT Sun Sep 5 2021 Scattered showers and isolated thunderstorms have been ongoing most of the day across portions of Southeast New Mexico, the Upper Trans Pecos, and the northern Permian Basin in the wake of a diffuse cold front that is located generally along the I-20 corridor this afternoon. High-resolution model guidance has struggled to capture convective trends today, though the expectation is for storm coverage to increase in the vicinity of the front this afternoon, already evidenced by a developing cumulus field and new convective development over southern Andrews county. Additional development is expected across the higher terrain, with the best focus generally along and west of the Pecos River where easterly to northeasterly upslope flow will aid in development near and behind the aforementioned front. Temperatures this afternoon are noticeably cooler across northern zones, with some spots hanging in the upper 70s and lower 80s due to weak cold advection and precipitation/cloud cover, with warmer temperatures in the 90s focused further south. Overnight tonight, widespread cloud cover will limit cooling somewhat, though continued weak cold advection will yield lows a degree or two cooler tonight than last night for most, in the 60s and lower 70s. Storms that develop through tonight are not expected to be severe, however given high precipitable water values (1.30" per the 12Z MAF sounding, near the 80th percentile for September 5th) and little shear to speak of, locally heavy rainfall and associated flooding or flash flooding remain the primary concerns, especially where cell training occurs and over areas that have already received rainfall the past few days. Heading into Labor Day, the trend will be for precipitation to shift southward toward I-10, with another round of storms possible during the afternoon and evening. Similar to today, the main concern will be locally heavy rainfall and flooding that may result, along with lightning and gusty winds. Highs on Monday will be near or just below normal, topping out in the middle 80s and lower 90s for most, with upper 90s and lower 100s focused generally south of US90 toward the Rio Grande. Lingering showers and storms should taper off fairly quickly into Monday evening as the front progresses south and high pressure begins to build into the region from the west. Lows Monday night look to be similar to those tonight, in the 60s and lower 70s for most. && .LONG TERM... (Tuesday through Saturday) Issued at 201 PM CDT Sun Sep 5 2021 Mid level heights will build over the area Tuesday as a large upper ridge grows over the West. While an isolated storm is possible over the Davis Mountains and Big Bend Tuesday afternoon, the majority of the region will remain dry. A strong upper trough will move across the Great Lakes midweek with models showing a weak cold front sliding into the area Wednesday. This front looks dry and won't have much affect on temperatures. After a cooler Monday, temperatures will climb back into the low to mid 90's Tuesday and stay there through the week. The center of the upper ridge is expected to move overhead Friday into the weekend leading to even hotter temperatures. We could even see some upper 90's to near 100 for portions of the area. As for precipitation, it's not looking good in the extended. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 91 68 94 / 20 10 0 0 Carlsbad 64 89 66 94 / 20 10 0 0 Dryden 71 97 72 96 / 10 20 10 10 Fort Stockton 67 93 69 94 / 10 20 10 10 Guadalupe Pass 62 81 65 84 / 20 10 0 10 Hobbs 63 88 65 92 / 20 10 0 0 Marfa 59 86 59 86 / 10 20 10 20 Midland Intl Airport 68 91 68 94 / 20 10 10 10 Odessa 68 91 68 94 / 20 10 10 10 Wink 69 93 70 96 / 20 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...84 LONG TERM....29 AVIATION...84
Hazardous weather outlook, Sep 5, 1:56 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 156 PM CDT Sun Sep 5 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 156 PM CDT Sun Sep 5 2021 /1256 PM MDT Sun Sep 5 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected this afternoon and evening, mainly along and north of the I- 20 corridor. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. Heavy rainfall may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will be possible Monday and Tuesday. Any storms will be capable of producing frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Sep 5, 2:36 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
136 PM MDT Sun Sep 5 2021
NMZ028-029-033-052015-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
136 PM MDT Sun Sep 5 2021
...Strong thunderstorms will impact portions of northeastern Eddy
and central Lea Counties through 215 PM MDT...
At 135 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles east of Maljamar, or 14 miles west of
Lovington. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobbs, Lovington, Tatum, Humble City, Maljamar, McDonald, Lea County
Zip Franklin Memorial Airport, Loco Hills, Gladiola, Tatum Airport,
Knowles, Lea County Regional Airport and Industrial Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 10309 3266 10398 3297 10399 3297 10376
3328 10376 3337 10313
TIME...MOT...LOC 1935Z 167DEG 3KT 3291 10360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
29Special weather statement, Sep 5, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM CDT Sun Sep 5 2021
TXZ050-051-052045-
Martin TX-Andrews TX-
316 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southeastern Andrews
and west central Martin Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Andrews, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3219 10212 3209 10240 3235 10259 3247 10222
TIME...MOT...LOC 2016Z 157DEG 14KT 3227 10234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:44 PM CDT | Special Weather Statement | MAF | Andrews | 31 min |
| Sep 5, 4:51 PM CDT | Special Weather Statement | MAF | Glasscock | 24 min |
| Sep 5, 5:13 PM CDT | Special Weather Statement | MAF | Howard | 32 min |
| Sep 5, 5:22 PM CDT | Special Weather Statement | MAF | Mitchell | 23 min |
| Sep 5, 5:50 PM CDT | Areal Flood Advisory | MAF | Howard, Martin, Midland | 115 min |
| Sep 5, 5:54 PM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| Sep 5, 5:55 PM CDT | Areal Flood Advisory | MAF | Mitchell | 2 hr |
| Sep 5, 6:09 PM CDT | Flash Flood Warning | MAF | Howard | 2 hr |
| Sep 4, 9:51 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Sep 5, 2:36 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
| Sep 5, 3:11 PM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.